Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 12, 2011, 10:35 AM EDT for 5 counties in Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 10:35 AM EDT (14:35 UTC)
- Expired
- May 12, 2011, 11:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Belmont County, OH, Guernsey County, OH, Harrison County, OH, Noble County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 95 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 10:41 AM EDT | HAIL 1.75 | Old Washington, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WUUS51 KPBZ 121435 SVRPBZ OHC013-059-067-121-157-121515- /O.NEW.KPBZ.SV.W.0064.110512T1435Z-110512T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1035 AM EDT THU MAY 12 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN NOBLE COUNTY IN EAST CENTRAL OHIO... WESTERN BELMONT COUNTY IN EAST CENTRAL OHIO... EASTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO... SOUTHERN HARRISON COUNTY IN EAST CENTRAL OHIO... SOUTH CENTRAL TUSCARAWAS COUNTY IN EAST CENTRAL OHIO... * UNTIL 1115 AM EDT * AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLD WASHINGTON...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENECAVILLE... SALT FORK STATE PARK... OLD WASHINGTON... BIRMINGHAM... LONDONDERRY... FREEPORT... QUAKER CITY... CLENDENING... PIEDMONT... BARNESVILLE... SOMERTON... NEW ATHENS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. FLASH FLOODING IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4023 8096 3987 8104 3994 8154 4027 8147 TIME...MOT...LOC 1434Z 280DEG 16KT 4007 8139 $$
3 follow-up statements
210 WWUS51 KPBZ 121443 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1043 AM EDT THU MAY 12 2011 OHC013-059-067-121-157-121515- /O.CON.KPBZ.SV.W.0064.000000T0000Z-110512T1515Z/ NOBLE OH-BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH- 1043 AM EDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR TUSCARAWAS...HARRISON...GUERNSEY...BELMONT AND NOBLE COUNTIES... AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDDLEBOURNE...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENECAVILLE... SALT FORK STATE PARK... OLD WASHINGTON... BIRMINGHAM... LONDONDERRY... FREEPORT... QUAKER CITY... PIEDMONT... BARNESVILLE... SOMERTON... NEW ATHENS... MORRISTOWN... HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN OLD WASHINGTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4023 8096 3987 8104 3994 8154 4027 8147 TIME...MOT...LOC 1443Z 280DEG 16KT 4006 8134 $$
931 WWUS51 KPBZ 121500 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT THU MAY 12 2011 OHC067-157-121510- /O.CAN.KPBZ.SV.W.0064.000000T0000Z-110512T1515Z/ HARRISON OH-TUSCARAWAS OH- 1100 AM EDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR TUSCARAWAS AND HARRISON COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR THESE COUNTIES. LAT...LON 4010 8099 3987 8104 3992 8140 4017 8149 TIME...MOT...LOC 1500Z 280DEG 16KT 4003 8129 $$ OHC013-059-121-121515- /O.CON.KPBZ.SV.W.0064.000000T0000Z-110512T1515Z/ NOBLE OH-BELMONT OH-GUERNSEY OH- 1100 AM EDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR GUERNSEY...BELMONT AND NOBLE COUNTIES... AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDDLEBOURNE...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUAKER CITY... SOMERTON... MORRISTOWN... BETHESDA... BARNESVILLE... BARKCAMP STATE PARK... HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN OLD WASHINGTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4010 8099 3987 8104 3992 8140 4017 8149 TIME...MOT...LOC 1500Z 280DEG 16KT 4003 8129 $$
486 WWUS51 KPBZ 121514 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1114 AM EDT THU MAY 12 2011 OHC013-059-121-121525- /O.EXP.KPBZ.SV.W.0064.000000T0000Z-110512T1515Z/ NOBLE OH-BELMONT OH-GUERNSEY OH- 1114 AM EDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR GUERNSEY...BELMONT AND NOBLE COUNTIES EXPIRES AT 1115 AM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. LAT...LON 4010 8099 3987 8104 3992 8140 4017 8149 TIME...MOT...LOC 1515Z 280DEG 16KT 4002 8120 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:32 AM EDT, 3 minutes earlier.
Area forecast discussion, May 12, 10:32 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1032 AM EDT THU MAY 12 2011 .SYNOPSIS... A WARM FRONT, MOVING VERY SLOWLY EASTWARD THROUGH OHIO, WILL PROVIDE SCATTERED SHOWERS AND POSSIBLY SEVERE THUNDERSTORMS WITH HEAVY RAIN INTO TONIGHT. AS THE CENTER OF THE MAIN LOW PRESSURE SYSTEM COMES SLOWLY EAST FROM NEBRASKA, SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... RECENT RADAR AND SURFACE DATA SHOW SCATTERED THUNDERSTORMS WITH HEAVY RAIN, HAIL, AND POSSIBLY GUSTY WIND, WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS EAST CENTRAL OHIO, NEAR THE WARM FRONT, MOVING EVER SLOWLY EAST. RECENT RUC MODEL OUTPUT SHOWS STRONG INSTABILITY AND VERTICAL SHEAR, SUPPORTING THE SEVERE POTENTIAL OUTLOOKED BY SPC. INTERACTIONS NEAR WARM FRONT CAN ALSO SYNERGIZE STORMS. LIKEWISE CONCUR WITH HPC THAT STORMS CAN ALSO PRODUCE HEAVY RAIN AND POSSIBLE FLOODING, DUE TO STORM SLOW MOVEMENT AND POTENTIAL FOR BACK- BUILDING. 3-HOUR FLASH FLOOD GUIDANCE IS GENERALLY ABOUT 2 INCHES. FURTHER EAST OF THE I-79 CORRIDOR, EXPECT LOWER AMOUNTS OF SURFACE LAYER MOISTURE AND HENCE LESS CHANCE OF THUNDERSTORMS. TONIGHT...THE RIDGE AXIS WILL SLIDE SLOWLY EASTWARD INTO EASTERN OHIO WITH SHORT WAVE ENERGY DIVING FROM WESTERN PA INTO NORTHERN VIRGINIA. MEANWHILE, THE WARM FRONT SHOULD BE STRADDLED NORTH- SOUTH ACROSS WESTERN PA. WITH THIS IN MIND, BELIEVE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE INITIALLY SOUTHEAST OF PITTSBURGH. A FEW OF THE STORMS INITIALLY COULD BE SEVERE WITH THE SUPPORT OF FORCING FROM THE SHORT WAVE ALONG THE BOUNDARY. AFTER 06Z, CHANCE POPS CONTINUE ACROSS THE AREA WITH ELEVATED INSTABILITY (MUCAPE AROUND 1000 J/KG) REMAINING ALONG THE FRONTAL BOUNDARY. A WARM NIGHT CAN BE EXPECTED WITH LOWS RANGING FROM THE MID 60S IN EASTERN OHIO TO THE MID 50S ACROSS THE EASTERN RIDGES. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... FORECAST IS CLOSEST TO THE ECMWF THROUGH THIS PERIOD AS AN UNSETTLED PATTERN CONTINUES ACROSS THE UPPER OHIO VALLEY. THE UPPER RIDGE WILL SLOWLY MOVE ACROSS THE UPPER OHIO VALLEY INTO THE MID-ATLANTIC, PLACING THE REGION IN A ZONAL FLOW ON FRIDAY, SHIFTING TO SOUTHWESTERLY BY SATURDAY. A MID-LEVEL TROUGH WILL DIG INTO THE OHIO VALLEY WITH A SURFACE LOW PROGGED TO REACH WESTERN PA BY SATURDAY NIGHT. WITH THIS IN MIND, SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO SATURDAY WITH LIKELY POPS FORECAST. TEMPERATURES WILL BE AROUND 10 DEGREES ABOVE NORMAL WITH AN ENHANCED SOUTHERLY FLOW AHEAD OF THE SURFACE LOW ON FRIDAY. THE LOW WILL SWEEP A WEAK COLD FRONT ACROSS THE AREA ON SATURDAY, WITH TEMPERATURES RETURNING CLOSER TO SEASONAL NORMALS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... TROUGH WILL CLOSE OFF INTO AN UPPER LOW IN THE OHIO VALLEY BY SUNDAY. THIS WILL KEEP AREA IN SOUTHERLY WARM FLOW. SFC LOW WILL SLOWLY PULL NORTHWARD INTO OH VALLEY WITH WARM FRONT EXTENDING EASTWARD ACROSS THE AREAS INTO SUNDAY. THIS WILL KEEP UNSETTLED WX GOING...WITH AFTN HRS SERVICE AS BEST COVERAGE FOR SHOWERS AND THUNDERSTORMS. UPR LOW WILL LIFT NORTH MONDAY AND WEAKEN AS NEW UPR LOW DIVES SOUTH TO REPLACE THE PRIOR. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... BASED ON BLEND OF RECENT SURFACE, RADAR, AND SATELLITE DATA COUPLED WITH NAM MODEL OUTPUT AND GFS LAMP, CONTINUE TO EXPECT MAINLY VFR TODAY, EXCEPT RESTRICTIONS IN THUNDERSTORMS, MAINLY WEST OF THE I-79 CORRIDOR. MVFR RESTRICTIONS EXPECTED IN FOG TONIGHT ACROSS THE UPPER OHIO VALLEY. HOWEVER, A BAND OF SCATTERED MVFR THUNDERSTORMS OVER NORTHERN OHIO MAY BRIEFLY AFFECT TAF SITES NEAR KPIT THIS MORNING. EXPECT ADDITIONAL MVFR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EARLY TONIGHT NEAR THE WARM FRONT IN EASTERN OHIO, WHICH MAY ALSO AFFECT TAF SITES. TODAYS THUNDERSTORMS HAVE SEVERE POTENTIAL DUE TO POSSIBILITY OF LARGE HAIL AND DAMAGING WIND. RECENT ECMWF MODEL OUTPUT SHOWS LOW PRESSURE MOVING SLOWLY THROUGH THE UPPER OHIO VALLEY FRIDAY INTO MONDAY WITH SHOWERS AND THUNDERSTORMS PRODUCING RESTRICTIONS AT TIMES. NIGHTTIME FOG CAN ALSO CAUSE RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 12, 3:47 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 347 AM EDT THU MAY 12 2011 MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012- 021>023-041-130800- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 347 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREATS WITH STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION, STORMS WILL BE SLOW MOVING WITH TORRENTIAL DOWNPOURS. THIS MAY LEAD TO A FEW ISOLATED AREAS OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048>050-057>059-068-069-130800- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 347 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREATS WITH STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION, STORMS WILL BE SLOW MOVING WITH TORRENTIAL DOWNPOURS. WITH THE POTENTIAL FOR SEVERAL STORMS TO CROSS THE SAME AREAS, FLASH FLOODING WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WOODRUM
In the hours before
Special weather statement, May 12, 7:35 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
735 AM EDT THU MAY 12 2011
OHZ039-048-121200-
COSHOCTON OH-TUSCARAWAS OH-
735 AM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT COSHOCTON AND WEST CENTRAL
TUSCARAWAS COUNTIES...
AT 733 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BLISSFIELD...MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4046 8202 4045 8167 4055 8166 4055 8165
4040 8161 4035 8162 4022 8162 4021 8167
4015 8167 4017 8202 4039 8204Local storm report, May 12, 8:40 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 AM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HAIL BAKERSVILLE 40.36N 81.65W
05/12/2011 E1.00 INCH COSHOCTON OH PUBLIC
EVENT OCCURRED BETWEEN 812 AM 05 12 2011 AND 827 AM 05
12 2011
&&
EVENT NUMBER PBZ1100710
JPSpecial weather statement, May 12, 9:32 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
932 AM EDT THU MAY 12 2011
OHZ039-058-068-121430-
GUERNSEY OH-NOBLE OH-TUSCARAWAS OH-
932 AM EDT THU MAY 12 2011
...THUNDERSTORMS WITH HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
NOBLE...GUERNSEY AND TUSCARAWAS...
AT 928 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3
MILES SOUTHWEST OF STRASBURG TO 2 MILES NORTHEAST OF CAMBRIDGE...
MOVING SOUTHEAST AT 15 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
ADDITIONAL RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES OF RAIN ARE
POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
STRASBURG... STONE CREEK... NEWCOMERSTOWN...
KIMBOLTON... CAMBRIDGE... BYESVILLE...
DOVER... SALT FORK STATE PARK...
NEW PHILADELPHIA... SENECAVILLE... OLD WASHINGTON...
GILMORE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
&&
LAT...LON 4064 8162 4065 8156 4039 8131 4017 8133
4016 8130 3972 8132 4003 8162 4036 8160
4036 8163Special weather statement, May 12, 10:26 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1026 AM EDT THU MAY 12 2011 OHZ039-058-068-121600- TUSCARAWAS-GUERNSEY-NOBLE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CAMBRIDGE...CALDWELL 1026 AM EDT THU MAY 12 2011 ...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL... AT 1025 AM...SCATTERED THUNDERSTORMS WERE OVER TUSCARAWAS AND GUERNSEY COUNTIES...MOVING SOUTHEAST AT 20 MPH. ADDITIONAL THUNDERSTORMS CONTINUE TO GENERATE AND MOVE SLOWLY TO THE SOUTHEAST...POTENTIALLY AFFECTING NOBLE COUNTY. HEAVY RAIN AND HAIL UP TO THE SIZE OF PENNIES CAN BE EXPECTED WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. RAINFALL ACCUMULATIONS COULD BE ONE TO TWO INCHES PER HOUR. PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:35 AM EDT | Special Weather Statement | PBZ | Coshocton | 25 min |
| May 12, 8:08 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 37 min |
| May 12, 8:47 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Harrison, Tuscarawas | 43 min |
| May 12, 9:32 AM EDT | Special Weather Statement | PBZ | Guernsey, Tuscarawas | 58 min |
| May 12, 5:02 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 43 min |
| May 12, 5:04 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 41 min |
| May 12, 5:28 PM EDT | Special Weather Statement | PBZ | Columbiana | 32 min |
| May 12, 6:11 PM EDT | Areal Flood Warning | PBZ | Carroll | 5 hr |
| May 12, 6:42 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 48 min |
| May 12, 6:47 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 28 min |
| May 12, 6:53 PM EDT | Areal Flood Warning | PBZ | Carroll, Columbiana, Jefferson | 5 hr |
| May 12, 7:30 PM EDT | Special Weather Statement | PBZ | Harrison, Jefferson | 60 min |
| May 12, 7:48 PM EDT | Special Weather Statement | PBZ | Harrison | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.